Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 70, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 12, 1997, 7:20 AM CDT for Davidson County, Tennessee. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1997, 7:20 AM CDT (12:20 UTC)
- Expired
- Jun 12, 1997, 9:15 AM CDT
- In force
- 115 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Davidson County, TN
The radar
The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 121224 FFWBNA TNC037-121415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 720 AM CDT THU JUN 12 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 915 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...DAVIDSON COUNTY LOCALLY HEAVY RAINFALL AMOUNTS...WHICH HAVE FALLEN IN DAVIDSON COUNTY THIS MORNING HAVE PRODUCED THE THREAT OF FLASH FLOODING. SOME LOCALIZED AMOUNTS AS HIGH AS 1.5 TO 2 INCHES HAVE PROBABLY OCCURRED...AND THIS WILL LEAD TO THE THREAT OF FLOODING OF AREA CREEKS AND STREAMS. NASHVILLE EMERGENCY MANAGEMENT REPORTS A GREAT DEAL OF URBAN FLOODING IN THE NASHVILLE AREA...WITH STREETS COVERED IN WATER...AND SOME OF WHICH ARE IMPASSABLE. ALTHOUGH THE RAIN WILL DIMINISH OVER THE NEXT LITTLE BIT...RUNOFF WITH CONTINUE INTO CREEKS AND STREAMS AND LEAD TO THE POSSIBILITY OF FLASH FLOODING. DO NOT DRIVE YOUVR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:39 AM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jun 12, 2:39 AM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 215 AM CDT THU JUN 12 1997 CURRENT ZFP MAY HAVE A GOOD IDEA BROAD-BRUSHING POP FCST NEXT COUPLE DAYS. THERE ARE REASONS TO PERHAPS TINKER A LTL WITH THEM, BUT NOTHING YOU CAN REALLY HANG YOUR HAT ON. MORE SUNSHINE EXPECTED TYD, ESPECIALLY OVER OUR WRN COUNTIES, AND THIS COULD EASILY WORK ON LOW-LVL MOISTURE TO SET OFF SCTD AFTERNOON THUNDERSTORMS. NO CLEAR FOCUS FOR TSTMS TONIGHT AND COULD PROBABLY REDUCE POPS A LITTLE 2ND PD (AND GO WITH 20-30%). HOWEVER, AS INCREASING DIVERGENCE WITH HGT BCMS THE RULE ON FRIDAY, EXPECT A BETTER CHC FOR TSTMS AND MIGHT WOULD TREND POPS UP JUST A BIT AND GO WITH THE POPULAR FAN/FWC NUMBERS (50%). IF TEMPS REALLY PUSH INTO THE 80S, AS INDICATED BY CURRENT GUIDANCE, TSTMS MAY EVEN BECOME LIKELY. CURRENT ZFP MAX TEMP FCSTS LOOK AS GOOD AS ANY AND WOULDN'T HAVE ENOUGH CONFIDENCE IN ANY PARTICULAR DAYTIME CLD FCST TO MAKE ANY ADJUSTEMENTS. BNA 80/68/82/67 4252
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 38 min |
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.